Jump to content
CanyonsandRivers

CanyonsandRivers: General anesthesia during withdrawal

Recommended Posts

CanyonsandRivers

Hi everyone. This is my first post! I appreciate everyone taking the time to post here. It has helped me immensely. 

 

June 2018 I did a rapid taper- nearly cold turkey off lexapro and lithium which I had been taking for ten years. Lithium was only needed after I began lexapro as it was making me hypomanic. 

 

Once I quit lexapro, I began having paradoxical reactions to lithium and several mood stabilizers I tried thereafter. Everything made me more manic. I began having extreme noise sensitivity- the sound of my own breathing was bothering me. Motion out of the corner of my eye was bothersome.The sound of someone rubbing their hands together or rubbing their hands on clothing or thighs would send me through the roof. Any small amount of sugar overwhelms my system and makes the noise sensitivity get worse and I get a racing heart, etc. My mood is still all over the place and the noise sensitivity is still terrible. People dragging their feet, clicking of women shoes etc are really difficult for me. Small amount of medicine or antibiotics or vitamins etc. makes these symptoms worse. 

 

While I tapered lexapro June 2018, I still tried some mood stabilizer up to September 2018. October 2018 is the first true month of no meds at all, so I begin my withdrawal date on Oct 1. This puts me at 7.5 months of withdrawal.

 

I have listed my symptoms to see if there are others who have/had similar symptoms can give me feedback on what their experience was like if they had to undergo general anesthesia. I need to have surgery, which means they will give me antibiotic shot as well as general anesthesia. I will likely be able to go without pain meds. 

 

Can anyone with similar symptoms and history chime in regarding anesthesia? Did it send you into a terrible wave? a big set back? How long did it take to recover, etc.

 

Thanks much! Feel free to ask me any questions. 

 

Share this post


Link to post
Gridley

Hello, CanyonsandRovers, and welcome to SA.

 

Here is some information on general anesthesia during withdrawal.

Surgery and Anesthesia - Surviving Antidepressants

Sound sensitivity is a very common withdrawal symptom.

Increased sensitivity to light, noise, sound, exercise etc - Symptoms ...

Regarding antibiotics, you want to avoid the fluorquinoles group as they can cause major problems someone in withdrawal, so request another type of antibiotic.  Common fluoroquinolone include Cipro and Levaquin.

 

 
Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 
  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.
Please continue to use this thread to document your taper and to ask questions. 
 
 
 
 

 

 

 

 

 

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...